Volume 22, issue 3 (2022)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Amenable category and complexity

Pietro Capovilla, Clara Löh and Marco Moraschini

Algebraic & Geometric Topology 22 (2022) 1417–1459
Bibliography
1 I Agol, The virtual Haken conjecture, Doc. Math. 18 (2013) 1045 MR3104553
2 A Bouarich, Exactitude à gauche du foncteur Hbn(, ) de cohomologie bornée réelle, Ann. Fac. Sci. Toulouse Math. 10 (2001) 255 MR1896181
3 A Bouarich, Théorèmes de Zilber–Eilenberg et de Brown en homologie l1, Proyecciones 23 (2004) 151 MR2142264
4 R Brown, A R Salleh, A van Kampen theorem for unions on nonconnected spaces, Arch. Math. (Basel) 42 (1984) 85 MR751476
5 M Bucher-Karlsson, Simplicial volume of locally symmetric spaces covered by SL3SO(3), Geom. Dedicata 125 (2007) 203 MR2322549
6 M Bucher, N Monod, The cup product of Brooks quasimorphisms, Forum Math. 30 (2018) 1157 MR3849639
7 M Clapp, D Puppe, Invariants of the Lusternik–Schnirelmann type and the topology of critical sets, Trans. Amer. Math. Soc. 298 (1986) 603 MR860382
8 C Connell, S Wang, Positivity of simplicial volume for nonpositively curved manifolds with a Ricci-type curvature condition, Groups Geom. Dyn. 13 (2019) 1007 MR4016618
9 O Cornea, G Lupton, J Oprea, D Tanré, Lusternik–Schnirelmann category, 103, Amer. Math. Soc. (2003) MR1990857
10 A Dranishnikov, On Iwase’s manifolds, preprint (2020) arXiv:2011.04819
11 A Dranishnikov, On topological complexity of hyperbolic groups, Proc. Amer. Math. Soc. 148 (2020) 4547 MR4135318
12 A N Dranishnikov, M G Katz, Y B Rudyak, Small values of the Lusternik–Schnirelmann category for manifolds, Geom. Topol. 12 (2008) 1711 MR2421138
13 A N Dranishnikov, Y B Rudyak, On the Berstein–Svarc theorem in dimension 2, Math. Proc. Cambridge Philos. Soc. 146 (2009) 407 MR2475974
14 A Dranishnikov, R Sadykov, On the LS-category and topological complexity of a connected sum, Proc. Amer. Math. Soc. 147 (2019) 2235 MR3937697
15 A Dranishnikov, R Sadykov, The topological complexity of the free product, Math. Z. 293 (2019) 407 MR4002282
16 A Dranishnikov, R Sadykov, The Lusternik–Schnirelmann category of a connected sum, Fund. Math. 251 (2020) 317 MR4125867
17 A Dranishnikov, J Scott, Surgery approach to Rudyak’s conjecture, preprint (2020) arXiv:2008.06002
18 E Dror Farjoun, Fundamental group of homotopy colimits, Adv. Math. 182 (2004) 1 MR2028495
19 S Eilenberg, T Ganea, On the Lusternik–Schnirelmann category of abstract groups, Ann. of Math. 65 (1957) 517 MR85510
20 M Farber, Topological complexity of motion planning, Discrete Comput. Geom. 29 (2003) 211 MR1957228
21 M Farber, Instabilities of robot motion, Topology Appl. 140 (2004) 245 MR2074919
22 M Farber, M Grant, G Lupton, J Oprea, Bredon cohomology and robot motion planning, Algebr. Geom. Topol. 19 (2019) 2023 MR3995023
23 M Farber, M Grant, G Lupton, J Oprea, An upper bound for topological complexity, Topology Appl. 255 (2019) 109 MR3905237
24 R H Fox, On the Lusternik–Schnirelmann category, Ann. of Math. 42 (1941) 333 MR4108
25 R Frigerio, Bounded cohomology of discrete groups, 227, Amer. Math. Soc. (2017) MR3726870
26 R Frigerio, Amenable covers and 1–invisibility, J. Topol. Anal. (2020)
27 R Frigerio, M Moraschini, Gromov’s theory of multicomplexes with applications to bounded cohomology and simplicial volume, (2018) arXiv:1808.07307
28 J C Gómez-Larrañaga, F González-Acuña, Lusternik–Schnirelmann category of 3–manifolds, Topology 31 (1992) 791 MR1191380
29 J C Gómez-Larrañaga, F González-Acuña, W Heil, Amenable category of three-manifolds, Algebr. Geom. Topol. 13 (2013) 905 MR3044596
30 J C Gómez-Larrañaga, F González-Acuña, W Heil, Categorical group invariants of 3–manifolds, Manuscripta Math. 145 (2014) 433 MR3268857
31 M Gromov, Volume and bounded cohomology, Inst. Hautes Études Sci. Publ. Math. 56 (1982) 5 MR686042
32 M Gromov, Asymptotic invariants of infinite groups, from: "Geometric group theory, II" (editors G A Niblo, M A Roller), Lond. Math. Soc. Lect. Note Ser. 182, Cambridge Univ. Press (1993) 1 MR1253544
33 M Gromov, Metric structures for Riemannian and non-Riemannian spaces, 152, Birkhäuser (1999) MR1699320
34 P de la Harpe, Brouwer degree, domination of manifolds, and groups presentable by products, (2016) arXiv:1609.06637
35 A Hatcher, Algebraic topology, Cambridge Univ. Press (2002) MR1867354
36 J Hempel, Residual finiteness for 3–manifolds, from: "Combinatorial group theory and topology" (editors S M Gersten, J R Stallings), Ann. of Math. Stud. 111, Princeton Univ. Press (1987) 379 MR895623
37 N Heuer, Cup product in bounded cohomology of the free group, Ann. Sc. Norm. Super. Pisa Cl. Sci. 21 (2020) 1 MR4288597
38 P J Higgins, Notes on categories and groupoids, 32, Van Nostrand Reinhold (1971) MR0327946
39 H Inoue, K Yano, The Gromov invariant of negatively curved manifolds, Topology 21 (1982) 83 MR630882
40 N V Ivanov, Foundations of the theory of bounded cohomology, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 143 (1985) 69 MR806562
41 I M James, On category, in the sense of Lusternik–Schnirelmann, Topology 17 (1978) 331 MR516214
42 B E Johnson, Cohomology in Banach algebras, 127, Amer. Math. Soc. (1972) MR0374934
43 D Juan-Pineda, I J Leary, On classifying spaces for the family of virtually cyclic subgroups, from: "Recent developments in algebraic topology" (editors A Ádem, J González, G Pastor), Contemp. Math. 407, Amer. Math. Soc. (2006) 135 MR2248975
44 R C Kirby, L C Siebenmann, On the triangulation of manifolds and the Hauptvermutung, Bull. Amer. Math. Soc. 75 (1969) 742 MR242166
45 J F Lafont, B Schmidt, Simplicial volume of closed locally symmetric spaces of non-compact type, Acta Math. 197 (2006) 129 MR2285319
46 C Löh, Isomorphisms in l1–homology, Münster J. Math. 1 (2008) 237 MR2502500
47 C Löh, R Sauer, Bounded cohomology of amenable covers via classifying spaces, Enseign. Math. 66 (2020) 151 MR4162286
48 W Lück, Survey on classifying spaces for families of subgroups, from: "Infinite groups: geometric, combinatorial and dynamical aspects" (editors L Bartholdi, T Ceccherini-Silberstein, T Smirnova-Nagnibeda, A Zuk), Progr. Math. 248, Birkhäuser (2005) 269 MR2195456
49 J Matoušek, Using the Borsuk–Ulam theorem, Springer (2003) MR1988723
50 S Mescher, Spherical complexities with applications to closed geodesics, Algebr. Geom. Topol. 21 (2021) 1021 MR4250520
51 R Meshulam, The clique complex and hypergraph matching, Combinatorica 21 (2001) 89 MR1805715
52 I Mineyev, Bounded cohomology characterizes hyperbolic groups, Q. J. Math. 53 (2002) 59 MR1887670
53 Y Mitsumatsu, Bounded cohomology and l1–homology of surfaces, Topology 23 (1984) 465 MR780736
54 C Neofytidis, Ordering Thurston’s geometries by maps of nonzero degree, J. Topol. Anal. 10 (2018) 853 MR3881042
55 B Oliver, Y Segev, Fixed point free actions on –acyclic 2–complexes, Acta Math. 189 (2002) 203 MR1961198
56 C P Rourke, B J Sanderson, Introduction to piecewise-linear topology, 69, Springer (1972) MR0350744
57 Y B Rudyak, On category weight and its applications, Topology 38 (1999) 37 MR1644063
58 Y B Rudyak, Maps of degree 1 and Lusternik–Schnirelmann category, Topology Appl. 221 (2017) 225 MR3624458
59 Y B Rudyak, S Sarkar, Maps of degree one, relative LS category and higher topological complexities, preprint (2020) arXiv:2011.13531
60 R Sauer, Amenable covers, volume and L2–Betti numbers of aspherical manifolds, J. Reine Angew. Math. 636 (2009) 47 MR2572246
61 J P Serre, Trees, Springer (1980) MR607504
62 L C Siebenmann, On the homotopy type of compact topological manifolds, Bull. Amer. Math. Soc. 74 (1968) 738 MR227983
63 V de Silva, R Ghrist, Coverage in sensor networks via persistent homology, Algebr. Geom. Topol. 7 (2007) 339 MR2308949
64 T Soma, The Gromov invariant of links, Invent. Math. 64 (1981) 445 MR632984
65 T Soma, Bounded cohomology and topologically tame Kleinian groups, Duke Math. J. 88 (1997) 357 MR1455524
66 W Thurston, Geometry and topology of three-manifolds, lecture notes (1980)
67 S C Wang, The π1–injectivity of self-maps of nonzero degree on 3–manifolds, Math. Ann. 297 (1993) 171 MR1238414
68 Y Watatani, Property T of Kazhdan implies property FA of Serre, Math. Japon. 27 (1982) 97 MR649023
69 W Zhang, Geometric structures, Gromov norm and Kodaira dimensions, Adv. Math. 308 (2017) 1 MR3600054